MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 2-0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 2-0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J517H
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that "sutures have been de laminated and breaking during suturing".Quantity of product involved was entered as 20.* please confirm if 20 devices had these issues during this procedure? * can you identify the lot number of the product that was used? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.Related events captured via 2210968-2024-04445; 2210968-2024-04447; 2210968-2024-04448; 2210968-2024-04449; 2210968-2024-04450; 2210968-2024-04451; 2210968-2024-04452; 2210968-2024-04453; 2210968-2024-04454.
 
Event or Problem Description
It was reported that patient underwent an unknown procedure on an unknown date in 2024, and suture was used.Sutures were delaminated and breaking during suturing.There was no patient consequence.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/2/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 analysis code: c22 ¿ photo analysis.Additional information: h6.H3 photo summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a section of damaged suture.Based on the photo review, no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Brand Name
VCL CT BRD VIO 36IN 2-0 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19127050
Report Number2210968-2024-04446
Device Sequence Number8248046
Product Code GAM
UDI-Device Identifier10705031040854
UDI-Public10705031040854
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ517H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2024
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown